MAUDE Adverse Event Report: COOK INC MIRA-FLEX MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC MIRA-FLEX MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number MF-2.5-18-135-15
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: not exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a mira-flex microcatheter was placed in the liver of a patient with cirrhosis during a tace procedure.As the microcatheter was inserted into the target site to deliver the contrast agent, the tip of the microcatheter became detached.The physician replaced the catheter with a like device and the procedure was completed successfully.A section of the device did not remain inside the patient¿s body.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, instructions for use (ifu), quality control, specifications, as well as a dimensional verification and visual inspection of the returned device was conducted during the investigation.One used mira-flex catheter with the hub detached was returned for evaluation.Biological matter was present on the device and no additional surface damage was noted.Glue was present on the proximal hub, but it appears the tubing was separated within the hub due to the glue not holding the tubing inside.A supplier investigation was conducted on the returned product and found that none of the products failed manufacturing specifications put in place for hub separation.Additionally, a document based investigation evaluation was performed.The instructions for use (ifu) warns of exceeding maximum dynamic or static pressures, as this may result in catheter damage.The user is also instructed to inspect the device prior to use to ensure that no damage has occurred.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product and the results of our investigation, it is possible that the cause could be related to user technique.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
It was reported on (b)(6) 2018 that concomitant products included mf-2.5-18-135-15, tpmg-16c-180-tc45-flx12 and terumo's rf*dg35008m.The patient's anatomy did not have significant tortuosity or calcification.

Brand Name
MIRA-FLEX MICROCATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7818335
Report Number1820334-2018-02491
Device Sequence Number11084471
Product Code KRA
UDI-Device Identifier10827002431154
UDI-Public(01)10827002431154(17)210102(10)8584933
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K052841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2021
Device Catalogue NumberMF-2.5-18-135-15
Device Lot Number8584933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Initial Date Received by Manufacturer 08/07/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient Weight42